I’ve been trying to get to this post for several days now, and other things just kept getting in the way. Also, it looks like I have good news, and I didn’t want to celebrate too soon. The Primidone seems to be helping!!
I finally got in touch with Dr. Watts’ UAB Neurology team, and he sent in a prescription for Primidone on Friday a week ago. I took my first dose Friday night, and was pretty well looped all day Saturday, and almost as drugged feeling all day Sunday. But I was NOT jerking, and my hand was still! My walking was very odd, like I was on a boat or a dock. When I stood still I kind of wobbled, instead of shaking, as if it were slowing the speed of the movements down and increasing the amplitude, if that makes any sense. That lasted for several days, but then by about Wednesday I was only noticing the good effects. As long as the dose was in me, I did not shake, wobble, or tremor at all. Ignoring the slow walking, I was back to NORMAL! Even my handwriting improved. I was not depressed, but trying not to celebrate too soon, because the next step was to add a morning dose, and I wasn’t sure what was going to happen then.
I started taking a second dose in the morning as well on Monday. I do get a little woozy feeling for just a little while about an hour or two after I take it, but other than that, it seems to be helping a lot. I have a slight mouth twitch today, the third day I have had two doses, which I did not have Monday or Tuesday. But that is the only symptom other than the slow walking that I have! I do have to be more careful with steps – it’s like I can’t tell where my feet are.
I am not depressed at all with the Primidone, the way I was with the Clonazepam, and I am very hopeful that this medicine will work for me. I am still doing research on this medicine, but its brand name is Mysoline, and its primary use is in controlling seizures. They assured me that there were no signs of seizures from my tests, so this is what they call an off label use of the drug.
This medicine has a very long half life, and that means there is still plenty of the drug in my system when it is time to take the next dose. Actually, when I was taking just the one pill, I took it at 7:00PM and it did not completely wear off until four or five o’clock the next afternoon. I am also on the lowest dose, so there is room to go if I get used to the medicine and need to up the dosage.
Did you see me doing the happy dance????
I am so thankful to God for his tender mercies!!!!!!!!!!